Any advice is appreciated

eoviaho

New
Messages
7
Reaction score
0
Points
0
Hello, I've been taking Zonisamide 100mg (once a day), for the last few months and it has been preventing all grand mal seizures. However, I'm still getting Auras and recently id lose awareness again and have to remind myself of what I was doing prior. I also noticed that I feel more vulnerable/susceptible to a partial seizure when I wake up.

Getting to the point, one of my biggest triggers for the partial seizure is my own reflection, as well as human faces in general, and even some cartoon pictures. Each morning when I'm trying to get ready for work I can sense myself almost having a seizure and having to look away. Also, my ears have been ringing 24/7 and I'm finding myself extremely anxious and feeling generally ill. Side effects???

Could this be a tolerance issue? Should I add or change meds?

Thanks.
 

Porkette

Veteran
Messages
1,421
Reaction score
12
Points
148
Hi eoviaho,

Welcome to CWE! Some of the side effects are from the med and you may want to speak with your Dr. about it. If you are always having seizures in the morning you may have a sleep disorder and need to go in for a sleep study. I had to do this and the Dr. found I was having seizures in my sleep about 1-2 hrs. before I got up then again early in the morning then sometimes when I went to bed.
In regards to triggers of your seizures and seeing your own reflection that could mean you are photosensitive which means certain colors or brightness can trigger seizures for some people. I had to have a special e.e.g. done where they would flash different color strobe lights one at a time and they found that 3 different colors would trigger seizures for me. You may want to call your pharmacist to see if some of the side effects are from your meds I've found my pharmacists knows much more about my meds than my Drs. do.
I wish you the best of luck and May God Bless You!

Sue
 

Porkette

Veteran
Messages
1,421
Reaction score
12
Points
148
Hi eoviaho,

Sorry I forgot to tell you that if you get any warning that you are going to have an aura seizure tighten up all the muscles in your body and make your hands into tight fists for a few seconds, my neuro told me to do this back in the 1970's and it has stopped many of my aura and absence seizures. When I start to have an aura seizure I get a nervous feeling in my stomach and start seeing different colors flash back and forth in my eye my Dr. told me this was the optical lobe where the eye sight is that was causing the colors.
Also I have noticed over the yrs. that if I'm sick with a cold or virus I will have more seizures especially if I take over the counter meds. One thing that's helped me a lot is the cbd oil (medical marijuana) I get it in a mouth spray and spray my mouth twice a day and it's done wonders for me. I wish you the best of luck and May God Bless You!

Sue
 

eoviaho

New
Messages
7
Reaction score
0
Points
0
Thanks so much for the tip & info Sue. I'm meeting with my neurologist soon and I'm gonna see if I'll be able to include CBD oil with my current meds. Many thanks.

Eli
 

Porkette

Veteran
Messages
1,421
Reaction score
12
Points
148
Hi eoviaho,

It was my Epileptologist that told me to start the cbd. If you do decide to try it you may want to check out healthyhempoil.com I like to get my cbd there because they are willing to give you back your money within 90 days if it doesn't work for you. I buy the mouth spray in a mint flavor. I wish you the best of luck and May God Bless You!

Sue
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
Hi eoviaho, welcome to CWE!

I had mixed success with Zonisamide, but I never experienced ringing in my ears on it. Zonisamide can affect appetite and also cause dehydration, so make sure you're eating properly and drinking plenty of juice and water -- I had problems related to those things as well as other side effects, and eventually had to switch to a different med (Lamictal).

Make a note of all you're experiencing and let your neuro know. It can be hard to figure what is a side effect and what isn't, but it sounds like something may need changing or tweaking -- either the dose or the med.
 

Sabbo

Stalwart
Supporter
Messages
767
Reaction score
0
Points
116
Hello. I take Zonisamide & Topiramate, 400mg/day of each. I have to see how long it will be before I become "immune" to the new Zonisamide dose & start having breakthrough complex partials. I've tried every AED out there, without luck.
 

seagull

New
Messages
2,268
Reaction score
0
Points
0
I did not know about tightening of the muscles good tip sue...some years ago a young lad over here uk had really bad seizure so to try help him structure his life he took up weight lifting went on to be quite a champion..When asked he told interviewer his seizures activity had decreased 80% also young girl who suffer nacroplexy thought to be one worse cases on record hence tv program about them.That poor young girl could be walking down road and she go down sleep it terrible disability to her then she took up ballet and that improved but only when her muscles were tightened
 

eoviaho

New
Messages
7
Reaction score
0
Points
0
Hi eoviaho, welcome to CWE!

I had mixed success with Zonisamide, but I never experienced ringing in my ears on it. Zonisamide can affect appetite and also cause dehydration, so make sure you're eating properly and drinking plenty of juice and water -- I had problems related to those things as well as other side effects, and eventually had to switch to a different med (Lamictal).

Make a note of all you're experiencing and let your neuro know. It can be hard to figure what is a side effect and what isn't, but it sounds like something may need changing or tweaking -- either the dose or the med.


Thanks for the advice, seeing my neurologist in a few weeks to hopefully change from this med. How is Lamictal working for you ??


Sent from my iPhone using Tapatalk
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
I guess technically I'm on the generic form of Lamictal (Lamotrigine). It's worked well for me -- 10 years seizure-free and counting!
 

eoviaho

New
Messages
7
Reaction score
0
Points
0
Wow that’s awesome! Have you been needing to increase the does periodically?


Sent from my iPhone using Tapatalk
 

Sabbo

Stalwart
Supporter
Messages
767
Reaction score
0
Points
116
I've had 3 complex partials in the past 10 days--2 of them on Tuesday. I had one while emptying the dishwasher. The other occurred while I was with my son in Walmart.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
Have you been needing to increase the dose periodically?
I've increased it by 25mg over that time. I currently take 125mg in the morning and 100mg at night.
 
Top